News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Angiogram results, still smoking


 kmm - Thu Mar 24, 2005 2:19 am

I have been analysied after an angiogram as a 30% stenosis in the dominant RCA, cholestroal is 211 and blood pressure is 130/90. i'm on medications since then (2003) lipitor 10mg, aspirine 100 on daily basis.

The reason i made the angiogram was due to a chest pain and my tripollin level was 2.5 ( which have dropped back to normal during my stay in the ICU for 1 night)

Still i suffer these sudden chest pain at least 2 to 3 times in a week. i don't have an idea if i am at risk? i do smoke, i used to excersise for 1 year then i stopped. please advise?
 Dr. Yasser Mokhtar - Mon Mar 28, 2005 6:00 pm

User avatar Dear kmm,

Having chest pain and high troponin level means that you had heart damage. Whether or not this is due to a heart attack, i can not say. You had an angiogram and this was a very reasonable step.

At your age, you should not have coronary disease unless you have had major risk factors for quite some time and you don't.

A stenosis of 30% is not a significant lesion that would cause a heart attack. i think what happened and may be still happening is that you might have been getting coronary artery spasms which are severe enough to cause heart damage.

Was it the first time that you had chest pain the time you were admitted to the icu and had a high troponin level? Do you use any recreational drugs such as cocaine (very well known to cause coronary spasms)? Can you describe the pain that you had then? What did your electrocardiogram show? Was coronary spasm tested for in the angiogram? Were you told that you had something called a myocardial bridge?

This heart damage might have been caused by inflammation of the membranes surrounding the heart that extended to the heart muscle and caused this minor damage as well. Were you having a cold or flu like symptoms at that time?

How often are you following up with your doctor? You have to tell your doctor about these chest pains. How often are checking your cholesterol (total cholesterol is not the one to look at, ldl (bad cholesterol) and hdl (good cholesterol) have to be checked.

Before starting exercising once more, your doctor has to clear you. You have to lead a healthier life style.

You have to stop smoking.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 kmm - Tue Mar 29, 2005 12:59 am

Dear Dr. Mokhtar,

First i would like to thank you for your time and reply.

I check with my doctor every 2 month, i do a cholestrol test every 6 month. which is usually boarderline high
My Hdl is 1.09 (42.183) my Ldl is 4.17 (161.379) the average is 5.33 (206)

Yesterday they make a troponnin test (actually all 4 enzymes) and they was all normal, the reason to do that was my lipid test the general (Creatine Kenase) was 640. and my doctor have stopped the lipitor.

The time i went to the ICU was the second time i felt this pain, if i might try to explaine it , it was not a pain it was more like a heavinness on the left side and sweating.
First time my tropinin was 0.08 and i didn't make an angio but it got reduced to below o.o4
on the second test.
second time:
My tropinnin was 2.3 then the second test after 8 hours was back to normal.

My doctor never mentioned to me the artery spasms, however i did ask him and he say he doubt it, and i'm taking Delzim Retard 90, he said it's good for spasm too.

Was not tested on my angio report. and i was not told that i had something called a myocardial bridge.


My ECG was normal, they put me on an ECG monitiored for 24 hrs.

What was mentioned is a minor stenosis 30% on the dominant RCA, slow blood motion due to smoking, my doctor said it's because of my life style of smoking and no excerise.

I don't take any recreational drugs such as cocaine .

i really don't think that i had a flu or cold at this time.

i spoke to my doctor about the chest pain, and he said it might be the muscels between the ribs, and he is sure that it's not my heart.

i still feel paranoid whenever i got any chest pain, and i don't know if this 30% could go worst or better?

Also i get more paranoid when i heard about the spasms, i've read about it and it worries me more than before.
how can i know that i have spasm or not.............please advise


Thank you, i really appreciate your reply.
KMM
 Dr. Yasser Mokhtar - Fri May 06, 2005 10:40 pm

User avatar Dear kmm,

Thank you very much for the update.

You don't have to worry about the 30% stenosis.

Regarding the spasm, you are already taking the medication that would be given to a patient who has proven spasms.

If you have migraines and you take medications for it, these medications cause coronary spasms.

About the slow flow, some patients especially if older, are started on blood thinners especially if they have chest pain. You already had a small heart attack. i think it is not unwise to ask your doctor about the blood thinners.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here